MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 12 VOLT NIMH BATTERY CLIP SET; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 12 VOLT NIMH BATTERY CLIP SET; VENTRICULAR (ASSISST) BYPASS
Model Number 2265
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that a pin in the battery clip was bent.The battery clip was exchanged.
 
Additional Manufacturer Narrative
Section d4: the device lot number was requested but not provided.Section g3: there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer's investigation conclusion: the evaluation did not confirm the reported event of a bent pin within the battery clip.The customer exchanged the battery clip; however, the clip will not be returned for evaluation, as it was disposed of.No pictures were provided.As a result, the root cause of the reported event could not be conclusively determined, and the complaint file will close accordingly.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate3 instructions for use section 3, ¿powering the system¿ and heartmate3 patient handbook section 3, ¿powering the system¿ explain how to properly attach and tighten the power cables to the battery clip.The heartmate3 instructions for use section 7 ¿alarms and troubleshooting¿ and the heartmate3 patient handbook section 5 ¿alarms and troubleshooting¿ addresses how to interpret and troubleshoot alarms, such as power cable disconnect alarms.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 12 VOLT NIMH BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11845401
Report Number2916596-2021-02770
Device Sequence Number2940073
Product Code DSQ
UDI-Device Identifier00813024010722
UDI-Public813024010722
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P060054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2265
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1